MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061752520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a ureteral lithotomy under rigid ureteroscopic procedure in the upper ureter, performed on (b)(6) 2020.According to the complainant, when the physician unpacked the percuflex plus ureteral stent it was found fractured.Another percuflex plus ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a ureteral lithotomy under rigid ureteroscopic procedure in the upper ureter, performed on (b)(6) 2020.According to the complainant, when the physician unpacked the percuflex plus ureteral stent it was found fractured.Another percuflex plus ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.** additional information received on may 14, 2020 ** the patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: device code 1069 captures the reportable event of stent shaft break.Block h10: the returned percuflex plus ureteral stent was analyzed, and a visual evaluation noted that the device had the suture hole torn and the bladder pigtail was found detached.The suture string was not returned for analysis.No other issues with the device were noted.The reported event was not confirmed.Based on the product analysis, the stent returned without the suture string, it is evidence that the stent was manipulated.Therefore, the failures found (bladder pigtail detached and suture hole torn) are issues that could have been generated by the user or due to the interacting of the device with the suture string.Therefore, adverse event related to procedure, is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a ureteral lithotomy under rigid ureteroscopic procedure in the upper ureter, performed on (b)(6) 2020.According to the complainant, when the physician unpacked the percuflex plus ureteral stent it was found fractured.Another percuflex plus ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: device code 1069 captures the reportable event of stent shaft break.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10058400
Report Number3005099803-2020-01907
Device Sequence Number3357849
Product Code FAD
UDI-Device Identifier08714729056805
UDI-Public08714729056805
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2022
Device Model NumberM0061752520
Device Catalogue Number175-252
Device Lot Number0024052948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer04/21/2020
06/04/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date05/19/2020
06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight68